Format

Send to

Choose Destination
Am J Kidney Dis. 1995 Mar;25(3):492-7.

Cutaneous oxalate deposition in a hemodialysis patient.

Author information

1
Department of Nephrology, Sakura National Hospital, Japan.

Abstract

We describe calcium oxalate and amyloid arthropathy with cutaneous calcinosis without vitamin C supplement. A 34-year-old woman developed glomerulonephritis requiring chronic hemodialysis. Seven years after beginning hemodialysis, multiple crystal deposits appeared in her skin; she also presented with arthralgia and gait disturbance. A skin biopsy was performed, which disclosed calcium oxalate deposition. In addition, a right femoral neck prosthetic replacement was performed. Pathologic examination of the hip synovia revealed diffuse calcium oxalate, amyloid, and iron deposition. Calcium oxalate and amyloid arthropathy with synovial hemosiderosis was diagnosed, and therapy with desferal and high-flux membrane dialysis was started. Clinical improvement occurred after 6 months.

PMID:
7872331
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center